Alert archive / Oregon / Gale Warnings in 2008

Gale Warning 49, NWS Medford, OR

December 25, 2008

NWS Medford, OR issued this gale warning at Dec 25, 2008, 2:52 AM PST. It took effect at Dec 25, 2008, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 2:52 AM PST (10:52 UTC)
In effect from
Dec 25, 2008, 10:00 AM PST
Expired
Dec 25, 2008, 7:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WHUS76 KMFR 251052
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 AM PST THU DEC 25 2008

PZZ370-376-260000-
/O.EXT.KMFR.SI.Y.0127.000000T0000Z-081225T1800Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/
/O.NEW.KMFR.GL.W.0049.081225T1800Z-081226T0300Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
252 AM PST THU DEC 25 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 AM PST
THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 10 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT UNTIL 4 PM PST FRIDAY. 

NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KT THROUGH LATE THIS
MORNING. WINDS WILL THEN INCREASE TO GALES AT 35 KT WITH OCCASIONAL
GUSTS TO 45 KT THROUGH THIS EVENING. SHORT PERIOD WIND WAVES WILL
BUILD TO NEAR 10 FEET THIS AFTERNOON. A LARGE SWELL TRAIN WILL
MOVE INTO THE COASTAL WATERS TONIGHT. SEAS ARE EXPECTED TO RISE TO
NEAR 15 FEET LATE THIS MORNING...AND BUILD FURTHER TO A 25 TO 30 FOOT
RANGE THIS AFTERNOON. SEA WILL CONTINUE AT THIS DANGEROUSLY HIGH
STATE THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-356-260000-
/O.EXT.KMFR.SI.Y.0127.000000T0000Z-081225T2300Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/
/O.NEW.KMFR.GL.W.0049.081225T2300Z-081226T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
252 AM PST THU DEC 25 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 PM PST
THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM PST
THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 3 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS
IN EFFECT UNTIL 4 PM PST FRIDAY. 

NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KT THROUGH EARLY THIS
AFTERNOON. WINDS WILL THEN INCREASE TO GALES AT 35 KT WITH
OCCASIONAL GUSTS TO 45 KT THROUGH THIS EVENING. SHORT PERIOD WIND
WAVES WILL BUILD TO NEAR 10 FEET THIS AFTERNOON. A LARGE SWELL
TRAIN WILL MOVE INTO THE COASTAL WATERS TONIGHT. SEAS ARE EXPECTED
TO RISE TO NEAR 15 FEET LATE THIS MORNING...AND BUILD FURTHER TO A
25 TO 30 FOOT RANGE THIS AFTERNOON. SEA WILL CONTINUE AT THIS
DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
FB
2 follow-up statements
946 
WHUS76 KMFR 252229
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST THU DEC 25 2008

PZZ350-356-261130-
/O.UPG.KMFR.SI.Y.0127.000000T0000Z-081225T2300Z/
/O.EXT.KMFR.GL.W.0049.081225T2229Z-081226T0300Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
229 PM PST THU DEC 25 2008

...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING.
THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. 

NORTHWEST GALES AT 35 KT WITH OCCASIONAL GUSTS TO 40 KT THROUGH
THIS EVENING. SHORT PERIOD WIND WAVES WILL BUILD TO NEAR 10 FEET.
VERY LARGE SWELL WILL BUILD SEAS TO 25 TO 30 FOOT. SEA WILL
CONTINUE AT THIS DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-376-261130-
/O.CON.KMFR.GL.W.0049.000000T0000Z-081226T0300Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
229 PM PST THU DEC 25 2008

...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING.
THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. 

NORTHWEST GALES AT 35 KT WITH OCCASIONAL GUSTS TO 40 KT THROUGH
THIS EVENING. SHORT PERIOD WIND WAVES WILL BUILD TO NEAR 10 FEET.
VERY LARGE SWELL WILL BUILD SEAS TO 25 TO 30 FOOT. SEA WILL
CONTINUE AT THIS DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
842 
WHUS76 KMFR 260310
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
710 PM PST THU DEC 25 2008

PZZ350-356-370-376-261615-
/O.EXP.KMFR.GL.W.0049.000000T0000Z-081226T0300Z/
/O.NEW.KMFR.SI.Y.0128.081226T0310Z-081226T1200Z/
/O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
710 PM PST THU DEC 25 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST
FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. 

NORTHWEST WINDS 30 KT WILL EASE TO 15 TO 25 KT. VERY LARGE SWELL
WILL CONTINUE SEAS TO 25 TO 30 FOOT. SEA WILL CONTINUE AT THIS
DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33
KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.


&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 24, 10:53 PM PST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 24, 10:53 PM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1053 PM PST WED DEC 24 2008

UPDATED AVIATION SECTION

.DISCUSSION...
SANTA IS NOT THE ONLY ONE BUSY THIS EVENING. THE FORECAST WAS
UPDATED EARLIER THIS EVENING TO INCLUDE EXTEND PREVIOUSLY ISSUED
WINTER WEATHER HEADLINES THROUGH 7 PM THURSDAY EVENING...TO ISSUE
A WINTER STORM WARNING FOR SOUTH CENTRAL SISKIYOU COUNTY THROUGH 7
PM THURSDAY EVENING AND ALSO A WINTER WEATHER ADVISORY FOR SNOW
FOR AREAS EAST OF THE CASCADES THROUGH 7 AM THURSDAY MORNING. THE
REGION WILL BE EFFECTED OVER THE NEXT 24 HOURS IN THREE PHASES.
THE FIRST PHASE IS THE STRONGEST. A COLD FRONT THAT MOVED ACROSS
SOUTHWEST OREGON EARLIER THIS EVENING HAS MOVED SOUTHEAST INTO
SOUTH CENTRAL OREGON AND NORTHERN CALIFORNIA WITH MODERATE RAIN
BELOW THE 1500 FOOT ELEVATION AND SNOW ABOVE.

PHASE TWO IS COPIOUS AMOUNTS OF LIGHT TO MODERATE SNOW SHOWERS
BETWEEN COLD FRONTS. THESE SHOWERS WILL BE MORE NUMEROUS FROM NOW
THROUGH AROUND 4 AM AND ALSO IN SOUTHWEST OREGON MORE THAN AREAS
TO THE EAST AND SOUTH. SNOW LEVELS NEAR 1500 FEET MAY BRIEFLY DIP
TO 1000 FEET IN THE EARLY MORNING.

PHASE THREE IS THE ARRIVAL OF THE SURFACE TROUGH ASSOCIATED WITH
THE AREA OF LOW PRESSURE CURRENTLY IN THE VICINITY OF VANCOUVER
ISLAND. THIS LOW WILL MOVE SOUTHEAST THURSDAY WITH THE TROUGH
REACHING SOUTHWEST OREGON AROUND 9 AM AND WEAKENING AS IT MOVES
SOUTHEAST...REACHING THE VICINITY OF MOUNT SHASTA AND BEGINNING TO
CROSS SOUTH CENTRAL OREGON AROUND NOON. I HAVE INCREASED AMOUNTS
EXPECTED FROM THIS FRONT SUFFICIENTLY TO WARRANT THE
AFOREMENTIONED EXTENSION OF THE WINTER WEATHER HEADLINES. I HAVE
NOT INCLUDED AREAS EAST OF THE CASCADES IN THE HEADLINE DUE TO ONLY
UP TO 2 ADDITIONAL INCHES OF SNOW EXPECTED THERE.

BESIDES THE HEADLINES RELATED TO SNOW...IT BEARS SPECIAL MENTION
THAT CONDITIONS AT THE OCEAN WILL BE VERY HAZARDOUS WITH NORTHWEST
SWELL OF 24 TO 28 FEET THURSDAY MORNING THROUGH THURSDAY EVENING.

COVERAGE OF SNOW SHOWERS WILL TAPER OFF SIGNIFICANTLY AFTER 7 PM
AND END EARLY FRIDAY MORNING. IT WILL NOT BE PRECIPITATING FOR THE
MAJORITY OF FRIDAY BUT THE NEXT SYSTEM WILL ARRIVE WITH RISING
SNOW LEVELS FRIDAY EVENING.

PLEASE CONTINUE READING THE PREVIOUS DISCUSSION BELOW FOR FORECAST
DETAILS REGARDING WARMER BUT VERY WET CONDITIONS FOR THE WEEKEND
INTO NEXT WEEK.

.AVIATION...WIDESPREAD MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS
AND LOCAL IFR OVER THE NEXT 24 HOURS DUE TO THE PASSAGE OF TWO
COLD FRONTS.

PREV DISCUSSION... /ISSUED 200 PM PST WED DEC 24 2008/

ON FRIDAY A WARM FRONT WILL APPROACH THE COAST THEN MOVE INLAND
FRIDAY NIGHT AND SATURDAY MORNING. SNOW LEVELS WILL BEGIN TO RISE
FRIDAY NIGHT WEST OF THE CASCADES THEN ABOVE PASS LEVEL BY
SATURDAY. NO SURPRISE THAT THE MODELS ARE FORECASTING THIS NEXT
SYSTEM TO BE ON THE JUICY SIDE CONCERNING PRECIPITATION SINCE IT
WILL BE AIDED BY A FAIRLY STRONG WESTERLY JET. MAY NEED TO KEEP AN
EYE ON THE RIVERS IF THE BAROCLINIC ZONE GETS HUNG UP ON SATURDAY.

LONG TERM...THE LONGER RANGE GFS...GFS ENSEMBLE AND EUROPEAN ARE IN
FAIRLY GOOD AGREEMENT IN DEPICTING A STRONG EAST-WEST JET AIMING
INTO THE NORTHWEST WITH A COLD FRONT DIRECTING MORE RAIN AND
MOUNTAIN SNOW INTO OUR REGION SATURDAY NIGHT. THIS PATTERN WILL
CHANGE ONLY SLIGHTLY THROUGH SUNDAY AND MONDAY WITH THE FRONT TRYING
TO SAG SOUTHWARD WHILE THE STRONG WESTERLY JET CONTINUES TO DRIVE IN
A MOIST UNSETTLED ONSHORE FLOW. SNOW LEVELS SHOULD REMAIN NEAR OR
SLIGHTLY ABOVE MOUNTAIN PASS LEVELS AND WELL ABOVE VALLEY FLOORS
DURING THIS TIME. SIGNIFICANT RAINFALL TOTALS ARE POSSIBLE SATURDAY
THROUGH MONDAY ACROSS THE SOUTHERN OREGON COAST REGION. PERHAPS A
BRIEF BREAK TUESDAY...BUT ACTIVE ONSHORE FLOW SHOULD CONTINUE INTO
THE NORTHWEST WITH THE GFS INDICATING THE NEXT FRONT TUESDAY NIGHT
INTO WEDNESDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 7 AM PST THURSDAY FOR ORZ029-
     ORZ030-ORZ031.
     WINTER WEATHER ADVISORY UNTIL 7 PM PST THURSDAY FOR ORZ021-
     ORZ022-ORZ023-ORZ026-ORZ027-ORZ028.
     HIGH SURF WARNING FROM 4 AM THURSDAY TO 4 AM PST FRIDAY FOR
     ORZ021-ORZ022.
     WINTER STORM WARNING UNTIL 7 PM PST THURSDAY FOR ORZ024-ORZ025.

CA...WINTER WEATHER ADVISORY UNTIL 7 AM PST THURSDAY FOR CAZ083-
     CAZ084-CAZ085.
     WINTER WEATHER ADVISORY UNTIL 7 PM PST THURSDAY FOR CAZ080-
     CAZ081.
     WINTER STORM WARNING UNTIL 7 PM PST THURSDAY FOR CAZ082.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM
     PST FRIDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.

DW
Hazardous weather outlook, Dec 24, 10:22 PM PST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1022 PM PST WED DEC 24 2008

ORZ021-022-260630-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1022 PM PST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 2000 FEET
IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM PST
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-081-ORZ023-026-260630-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
CENTRAL DOUGLAS COUNTY-JACKSON COUNTY-
1022 PM PST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1500 FEET
IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM PST
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-260630-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
1022 PM PST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT. SEE WEATHER
MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM PST
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-260630-
SOUTH CENTRAL SISKIYOU COUNTY-
1022 PM PST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT. SEE WEATHER MESSAGE FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR ELEVATIONS
ABOVE 2000 FEET UNTIL 7 PM PST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-025-260630-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
1022 PM PST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 2000 FEET IS IN
EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR ELEVATIONS
ABOVE 2000 FEET UNTIL 7 PM PST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083>085-ORZ029>031-260630-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1022 PM PST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT. SEE WEATHER
MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 AM PST
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 24, 9:06 PM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
906 PM PST WED DEC 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY SNOW       ESE MOUNT SHASTA        41.32N 122.31W
12/24/2008  M3.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            3 INCHES OF SNOW IN THE LAST 2 HOURS. 9 INCHES ON THE
            GROUND. MEASURED AT 8PM PST.

0900 PM     HEAVY SNOW       BONANZA                 42.20N 121.41W
12/24/2008  M5.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            5 INCHES OF NEW SNOW IN LAST 6 HOURS- 3-9PM PST. THIS IS
            ON TOP OF ONE FOOT SNOWPACK ON THE GROUND. ELEVATION 4500
            FEET. WINDS GUSTING TO 16 MPH WITH SIGINIFICANT REDUCTION
            TO VISIBILITY. WIND CHILL 18F. LOCATION IS ACTUALLY 8
            MILES NE OF BONANZA- SPOTTER KL116.

&&

LUTZ
Local storm report, Dec 24, 10:58 PM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1058 PM PST WED DEC 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HEAVY SNOW       ESE MOUNT SHASTA        41.32N 122.31W
12/24/2008  M4.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            4 ADDITIONAL INCHES IN JUST 2 HOURS FROM 8PM-10PM PST.
            THIS IS IN ADDITION TO 3 INCHES IN 2 HOURS 6-8PM PST.
            SNOW NOW SLACKING OFF TO 1/2 AN INCH PER HOUR.

&&

LUTZ
Local storm report, Dec 24, 11:18 PM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1118 PM PST WED DEC 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     SNOW             MOUNT SHASTA            41.32N 122.32W
12/24/2008  M5.0 INCH        SISKIYOU           CA   DEPT OF HIGHWAYS

            OVERNIGHT SNOWFALL AS OF 0630 AM PST ON THE 24TH FROM
            CALTRANS. LOCATIONS IS I-5 NEAR MOUNT SHASTA.

1055 PM     SNOW             5 E MOUNT SHASTA        41.32N 122.22W
12/24/2008  M2.0 INCH        SISKIYOU           CA   DEPT OF HIGHWAYS

            REPORT FROM 0630 AM PST ON THE MORNING OF THE 24TH FROM
            CALTRANS. LOCATION IS HIGHWAY 89 AT SNOWMANS SUMMIT.

1055 PM     SNOW             YREKA                   41.73N 122.63W
12/24/2008  M2.0 INCH        SISKIYOU           CA   DEPT OF HIGHWAYS

            REPORT AS OF 0630 AM PST ON THE MORNING OF THE 24TH FROM
            CALTRANS. LOCATION IS I-5 AT YREKA.

&&

LUTZ

Nearby

Gale Warnings in Oregon, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.